Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2006, 5:07 PM MDT for Sierra County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2006, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 8, 2006, 7:00 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 116 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 082310 FFWEPZ NMC051-090100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 507 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SIERRA COUNTY IN NEW MEXICO * UNTIL 700 PM MDT * AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS ALONG INTERSTATE 10 EAST OF MONTICELLO. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT IN EXCESS OF 3 INCHES OF RAIN HAS FALLEN FROM HEAVY THUNDERSTORMS OVER A SECTION OF INTERSTATE 10 EAST OF MONTICELLO IN NORTHERN SIERRA COUNTY OVER THE PAST 45 MINUTES. OTHER AREAS OF CONCERN INCLUDE PORTIONS OF HIGHWAY 52 WEST OF WINSTON IN NORTHERN SIERRA COUNTY...WHERE RADAR INDICATED THAT IN EXCESS OF 1 INCH OF RAIN HAS FALLEN ON THE HIGHWAY IN THE LAST HOUR. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3349 10683 3319 10707 3326 10786 3350 10794 $$ PIEPER
1 follow-up statement
000 WGUS74 KEPZ 090033 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 633 PM MDT SAT JUL 8 2006 NMC051-090100- SIERRA NM- 633 PM MDT SAT JUL 8 2006 ...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM MDT FOR NORTHWESTERN SIERRA COUNTY... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS DECREASED IN INTESITY AND HAS PUSHED EAST OF THE AREA OF PRIMARY CONCERN...ALONG INTERSTATE 10 EAST OF MONTICELLO. AS SUCH...THE FLASH FLOOD WARNING FOR PORTIONS OF NORTHERN SIERRA COUNTY WILL BE ALLOWED TO EXPIRE...ON SCHEDULE...AT 7 PM MDT. BE AWARE...THAT ANY FUTURE THUNDERSTORM DEVELOPMENT MY YIELD VERY HEAVY RAINFALL INTO THIS EVENING. BE SURE TO STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. LAT...LON 3349 10683 3319 10707 3326 10786 3350 10794 $$ PIEPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:51 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 2:51 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT SAT JUL 8 2006 .SYNOPSIS... MOISTURE CONTINUES TO MOVE INTO THE BORDERLAND TODAY...MAINLY FROM THE RIO GRANDE VALLEY EAST...WHERE SCATTERED THUNDERSTORMS AND LOCAL HEAVY RAIN HAVE DEVELOPED. WEST OF THE RIVER SOME DRIER AIR HAS MOVED IN ALOFT AND INHIBITED SOME BUT NOT ALL THUNDERSTORM GROWTH. LOOK FOR SUNDAY AND MONDAY TO REMAIN MOIST WITH SCATTERED THUNDERSTORMS CONTINUING. SOME DRYING OCCURS TUESDAY AND BEYOND...WITH HIGH PRESSURE SETTLING IN OVER NEW MEXICO. THIS WILL RESULT IN LESS THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED STORMS WILL REMAIN THROUGH MOST OF NEXT WEEK. && .DISCUSSION... WV IMAGERY HAS SHOWN UPPER LOW OVER ARIZONA BRINGING IN DRY SLOT OVER THE WESTERN HALF OF THE CWA...WHILE THE EAST HALF REMAINS IN THE DEEP MOISTURE PLUME. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THIS PLUME WITH LOCAL HEAVY RAINS...WITH STREAM/ARROYO ADVISORY REMAINING IN EFFECT THIS AFTERNOON FOR THE SACRAMENTO MOUNTAINS. SMALL JET STREAK ALSO SEEN ABOUT 150 MILES SOUTHWEST OF EL PASO AND WILL MOVE INTO THIS MOIST ENVIRONMENT NEXT 3-4 HOURS. TO THE WEST DRIER MID/UPPER ATMOSPHERE HAS NEARLY ELIMINATED FLOOD THREAT IN THIS AREA...BUT ENVIRONMENT BIT MORE FAVORABLE TO SEVERE STORMS THIS AFTERNOON/EVENING WITH MID LEVEL INSTABILITY...BETTER INSOLATION AND BETTER SHEAR PROFILES. GOES SOUNDER SHOWS PWS IN THE PLUME OF AROUND 1.5 INCHES...WHILE PWS ARE AROUND 0.6-1.0 INCH IN THE DRY SLOT. MODELS CONTINUE TO SHOW MOISTURE PLUME HANGING OVER THE EASTERN CWA SUNDAY AND MONDAY. LEFT SCATTERED POPS IN ALL AREAS BUT LIKELY CAN LOWER POPS TO ISOLATED W/NW. WILL LET MORNING SHIFT DECIDE FOR HIS PACKAGE. GFS MOVES PLUME TO FAR SOUTHEAST CWA OR EVEN OUT OF IT ON TUESDAY AND WEDNESDAY...HENCE REDUCED PRECIP TO ISOLATED. HIGH PRESSURE BUILDS OVER THE AREA THURSDAY INTO THE WEEKEND. THE CAPPING AND SUBSIDENCE OF THE HIGH WILL BATTLE THE INCREASING MID/HIGH MOISTURE AS THE PLUME DRIFTS BACK OVER THE CWA IN THE SOUTHEAST FLOW. FOR NOW WILL CONTINUE ISOLATED WORDING...BUT MAY HAVE TO BEEF THIS UP IN FUTURE PACKAGES. && .AVIATION...09/00Z-10/00Z E DMN...SCATTERED AREAS OF MVFR CIGS/VSBYS...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. DMN W...ISOLATED AREAS OF MVFR CIGS/VSBYS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 91 70 94 70 / 40 30 30 30 30 SIERRA BLANCA TX 66 87 66 90 63 / 40 30 30 30 30 LAS CRUCES 67 91 68 93 67 / 40 30 30 30 30 ALAMOGORDO 67 91 67 93 66 / 40 30 30 30 30 CLOUDCROFT 51 64 49 67 48 / 50 40 30 40 30 TRUTH OR CONSEQUENCES 68 89 68 91 67 / 30 30 30 30 30 SILVER CITY 63 83 61 85 59 / 30 30 30 30 30 DEMING 68 91 68 93 67 / 30 30 30 30 30 LORDSBURG 68 92 68 94 67 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... ARROYO/SMALL STREAM FLOOD ADVISORY...OTERO AND HUDSPETH COUNTIES FOR THIS AFTERNOON. 17 HEFNER
Hazardous weather outlook, Jul 8, 10:55 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1055 AM MDT SAT JUL 8 2006 NMZ022>025-030>032-TXZ055-056-090000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1055 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR HEAVY RAINFALL CONTINUES...MAINLY EAST OF DEMING. THUNDERSTORMS WITH 2 TO 3 INCHES OF RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP MOISTURE WILL DECREASE SOME BUT STILL LOOK FOR SCATTERED THUNDERSTORMS SUNDAY AND MONDAY...BEFORE MORE DRYING OCCURS AND THUNDERSTORMS BECOME ISOLATED TUESDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.